Alert archive / Alabama / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 28, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 19, 1996, 4:27 PM CST for Mobile County, Alabama. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 1996, 4:27 PM CST (22:27 UTC)
- Expired
- Feb 19, 1996, 5:30 PM CST
- In force
- 63 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Mobile County, AL
The radar
The Mobile radar (KMOB), 4 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 192227 RRA SVRMOB ALC097-192330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 427 PM CST MON FEB 19 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...MOBILE COUNTY AT 425 PM....NWS DOPPLER WEATHER RADAR IN MOBILE INDICATED A SHORT-CURVED LINE OF SEVERE THUNDERSTORMS THAST EXTENDED FROM NORTHEAST MOBILE COUNTY WEST TO SOUTHERN GEORGE COUNTY MS. THIS LINE WAS MOVING EAST AT 35 MPH AND WILL CROSS THE NORTHERN HALF OF MOBILE COUNTY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVE.RE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 2:40 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 19, 2:40 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 240 PM CST MON FEB 19 1996 ALREADY ISSUING WRNGS FOR STORMS IN CWA SO WILL BE VERY BRIEF. LOOKS LIKE MAIN THRUST OF SVR WX WILL BE BETWEEN NOW AND 9 PM MAYBE A LITTLE LATER OVER PNHDL AND E CWA. NO REAL COLD AIR TO FOLLOW THIS SYSTEM. SHUD CLR EARLY ENOUGH ON FAT TUESDAY TO WARM CLOSE TO NGM AFTER LOW CLDS AND POSSIBLY L- IN ERLY MORNING.(1)53/75/53/78 8200 (2)56/74/54/78/ 8200 DF
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 2:19 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 41 min |
| Feb 19, 2:51 PM CST | Severe Thunderstorm Warning | MOB | Monroe | 69 min |
| Feb 19, 3:03 PM CST | Tornado Warning | MOB | Washington | 57 min |
| Feb 19, 3:46 PM CST | Tornado Warning | MOB | Clarke | 59 min |
| Feb 19, 3:50 PM CST | Severe Thunderstorm Warning | MOB | Washington | 55 min |
| Feb 19, 4:23 PM CST | Severe Thunderstorm Warning | MOB | Monroe | 37 min |
| Feb 19, 4:43 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 47 min |
| Feb 19, 5:29 PM CST | Severe Thunderstorm Warning | MOB | Escambia | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.